Alert archive / Wisconsin / Tornado Warnings in 1999
Tornado Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jun 16, 1999, 2:57 PM CDT for Fond du Lac County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 16, 1999, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 16, 1999, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:02 PM CDT | Hail 0.75 | Pipe, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WFUS1 KMKE 161959 RRA TORMKE WIC039-162030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CDT WED JUN 16 1999 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN FOND DU LAC COUNTY IN SOUTHEAST WISCONSIN * UNTIL 330 PM CDT * AT 257 PM CDT WEATHER SPOTTERS REPORTED A TORNADO 9 MILES NORTHWEST OF MOUNT CALVARY...OR 10 MILES NORTHEAST OF NORTH FOND DU LAC... MOVING SOUTHEAST AT 30 MPH. *SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... PIPE...CALUMETVILLE...AND JOHNSBURG THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. LAT...LON 4399 8827 4387 8846 4376 8831 4390 8816 EISE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:25 AM CDT, 11 hours 32 minutes earlier.
Area forecast discussion, Jun 16, 3:25 AM CDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTH CENTRAL AND SOUTHEASTERN WI NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CDT WED JUN 16 1999 FCST FOCUS WILL BE ON RAIN CHANCES/TIMING FOR SRN WI. AWIPS SATL WATER VAPOR LOOPS SHW VORT MAX MOVG ACROSS CNTRL WI GENERATING -SHRA. THIS FEATURE PICKED UP BY NGM...AVN AND UW-NMS... AND TO A LESSER DEGREE BY THE ETA MODEL. NRN COUNTIES MAY BE BRUSHED BY THESE SHOWERS ERLY THIS AM. MAIN UPR TROF SWINGS THRU LTR TDY INTO TNT...WITH MDLS DIFFERING ON PCPN AMOUNTS AND COVERAGE. ALL MDLS BRING UPR TROF THRU SRN WI THIS AFTN INTO TNT...WITH THE AXIS PASSING OVR CWA AROUND 06Z. ENSMBL CHARTS HAVE BEST MID LVL MOISTURE EXITING RGN BY 06Z. AWIPS 700MB OMEGA FIELDS SHOW BEST UVV/S MOVG THRU SRN WI FM 18Z TO 00Z WED...COINCIDES WELL WITH 850- 500MB Q VECTOR CONVRG FIELD. BIG QUESTION IS AVAILABLE MOISTURE. AWIPS TIME SECTIONS GENERALLY KEEP LOW LVLS DRY...WITH MID LVL MOISTURE BEST BETWEEN 18Z AND 06Z. NGM STRONGEST WITH UVV CENTERED ON 00Z AND PRODUCES HIGHEST QPF OVR CWA. WITH THE MAIN JET DIVING THRU NRN MO AND MAIN ENERGY IN BASE OF TROF DEPICTED BY ALL MDLS TO SWING SO OF WI...FEEL UVV FIELD IN NGM OVERDONE. ETA HAS DEPICTED PCPN WITH FIRST SHRTWV BEST. GIVEN DRY LOWER LEVELS..WILL OPT FOR DRIER LOOK OF ETA AND UW-NMS. DRIER MID LVL AIR FOR THUR IN WAKE OF TROF...BUT COOL -19C TO -20C 500MB TEMPS SHUD PROVIDE ENUF INSTABILITY FOR CURRENT M CLDY IN FCST. TEMPS STARTING WRMR TDY DUE TO CLD COVER...BUT THESE WILL ALSO PREVENT MUCH OF A WARM UP. COOLER ETA 2M TEMPS AND FAN GUIDNC BETTER FOR NR LAKE AREAS...GUIDNC IN AGREEMENT WITH INLAND ZONES. .UWNMS...SIMILAR TO ETA WITH PCPN. IN AGREEMENT WITH NCEP MODELS ON TIMING OF TROF THRU WI. .MKX...NONE. REM
Nearby
Tornado Warnings in Wisconsin, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.